ClaireH811
Hi, everyone! My sweet 13-year-old Cairn terrier, Holly, was diagnosed with malignant oral melanoma in May. Since then she's done three weeks of radiation therapy which she handled like a champ, and is on her third of four injections of the Oncept melanoma vaccine. 

The third injection last week is where the trouble started. Within 12 hours, she was super lethargic, taking tiny baby steps like she's in pain, shaking, not going to the bathroom. (Thankfully, she's continued eating through it all.)

Our local vet did blood work (nothing out of the ordinary), and gave her fluids and painkillers—she was apparently experiencing inflammation and dehydration, and then constipation from being in too much pain to squat. Poor thing! She's on a bunch of painkillers now and there's improvement, though it's slow.

Based on the timing, everyone agrees that it's because of the vaccine. (The cancer was only stage one and has shown no signs of spreading.) The oncologist, however, is saying that he's never seen a reaction like this. Has anyone else had the Oncept vaccine and experienced this?
Quote 0 0
ClaireH811
Thanks, CK1991. I was not looking for advice about whether or not we should have treated her—I completely stand by my decision to do so. I was simply asking to hear from people who have had experience with the Oncept melanoma vaccine. 
Quote 0 0